Alert archive / Ohio / Flash Flood Warnings in 2018
Flash Flood Warning 11, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 8, 2018, 6:48 PM EDT for Carroll County, Tuscarawas County, Ohio. It was in force for 4 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2018, 6:48 PM EDT (22:48 UTC)
- Expired
- Jun 8, 2018, 11:04 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 91 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:20 PM EDT | FLASH FLOOD | 1 Wnw Roswell, OH | 5000 BLOCK OF ECHO LAKE ROAD IS IMPASSABLE. |
| Jun 8, 8:00 PM EDT | FLASH FLOOD | 1 Ese Roswell, OH | HWY 30 IS COMPLETELY UNDER WATER...REPORTED BY STATE TROOPER. |
| Jun 8, 8:00 PM EDT | FLASH FLOOD | 1 Nne Roswell, OH | HOME AT 6368 ECHO LAKE ROAD HAD REPORTED A WALL OF WATER HITTING BASEMENT DOOR AND DAMAGING IT. ALSO THEIR OUTDOOR SHED IS AFLOAT AND MOVING. |
| Jun 8, 8:55 PM EDT | FLASH FLOOD | 1 Ssw Glens Cottage Are, OH | DAWN AND MILLER HILL ROAD IS IMPASSABLE. |
| Jun 8, 8:55 PM EDT | FLASH FLOOD | 1 W Glens Cottage Area, OH | A PRIVATE LAKE IN THE VICINITY OF STATE ROUTE 39 HAS OVERTOPPED. |
| Jun 8, 9:00 PM EDT | FLASH FLOOD | 1 N Roswell, OH | LAWVERS ROAD IS FLOODED AND IMPASSABLE. |
| Jun 8, 9:00 PM EDT | FLASH FLOOD | 1 Sse Rockford, OH | ROCKFORD CHURCH ROAD HAS AREAS THAT ARE WASHED AWAY. |
| Jun 8, 9:00 PM EDT | FLASH FLOOD | 1 Wnw Sherrodsville, OH | DANA ROAD IMPASSABLE |
| Jun 8, 9:00 PM EDT | FLASH FLOOD | 2 Ese Mount Tabor, OH | HENDERSON SCHOOL ROAD COMPLETELY SUBMERGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737
WGUS51 KPBZ 082248
FFWPBZ
OHC019-157-090045-
/O.NEW.KPBZ.FF.W.0011.180608T2248Z-180609T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
648 PM EDT FRI JUN 8 2018
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Southwestern Carroll County in east central Ohio...
Northeastern Tuscarawas County in east central Ohio...
* Until 845 PM EDT.
* At 648 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
New Philadelphia... Uhrichsville...
Midvale... Bowerston...
Barnhill... Dellroy...
Sherrodsville... Roswell...
Leesville... Atwood Lake...
Leesville Lake Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4057 8140 4057 8115 4043 8116 4043 8127
4042 8127 4042 8141
$$5 follow-up statements
358
WGUS71 KPBZ 082303
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
703 PM EDT FRI JUN 8 2018
OHC019-157-090045-
/O.CON.KPBZ.FF.W.0011.000000T0000Z-180609T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll OH-Tuscarawas OH-
703 PM EDT FRI JUN 8 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
SOUTHWESTERN CARROLL AND NORTHEASTERN TUSCARAWAS COUNTIES...
At 703 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4057 8140 4057 8115 4043 8116 4043 8127
4042 8127 4042 8141
$$708
WGUS71 KPBZ 082324
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
724 PM EDT FRI JUN 8 2018
OHC019-157-090045-
/O.CON.KPBZ.FF.W.0011.000000T0000Z-180609T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll OH-Tuscarawas OH-
724 PM EDT FRI JUN 8 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
SOUTHWESTERN CARROLL AND NORTHEASTERN TUSCARAWAS COUNTIES...
At 724 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 3 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4057 8140 4057 8115 4043 8116 4043 8127
4042 8127 4042 8141
$$060
WGUS51 KPBZ 090012
FFWPBZ
OHC019-157-090345-
/O.EXT.KPBZ.FF.W.0011.000000T0000Z-180609T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
812 PM EDT FRI JUN 8 2018
The National Weather Service in Pittsburgh has extended the
* Flash Flood Warning for...
Southwestern Carroll County in east central Ohio...
Northeastern Tuscarawas County in east central Ohio...
* Until 1145 PM EDT.
* At 811 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Occurring.
ESTIMATED RAINFALL... More than 3 inches.
ADDITIONAL RAINFALL...Up to 2 inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4057 8140 4057 8115 4043 8116 4043 8127
4042 8127 4042 8141
$$417
WGUS71 KPBZ 090108
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
908 PM EDT FRI JUN 8 2018
OHC019-157-090345-
/O.CON.KPBZ.FF.W.0011.000000T0000Z-180609T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll OH-Tuscarawas OH-
908 PM EDT FRI JUN 8 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTHWESTERN CARROLL AND NORTHEASTERN TUSCARAWAS COUNTIES...
At 906 PM EDT, radar indicated heavy rain has finally exited the
warned area. Scattered showers are still possible this evening.
Runoff from previous heavy rain can still cause additional flooding.
FLASH FLOODING... occurring.
ESTIMATED RAINFALL... More than 5 inches.
ADDITIONAL RAINFALL...Up to 1/2 inch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4057 8140 4057 8115 4043 8116 4043 8127
4042 8127 4042 8141
$$285
WGUS71 KPBZ 090304
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1104 PM EDT FRI JUN 8 2018
OHC019-157-090313-
/O.CAN.KPBZ.FF.W.0011.000000T0000Z-180609T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll OH-Tuscarawas OH-
1104 PM EDT FRI JUN 8 2018
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CARROLL AND NORTHEASTERN
TUSCARAWAS COUNTIES IS CANCELLED...
The heavy rain has ended. The Flash Flood Warning has been replaced
with an Areal Flood Warning as runoff from the heavy rain will
continue through the night.
Please heed and road closure barriers.
LAT...LON 4057 8140 4057 8115 4043 8116 4043 8127
4042 8127 4042 8141
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 6:33 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 8, 6:33 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 633 PM EDT Fri Jun 8 2018 .SYNOPSIS... A front will sink into the region tonight, and waver about our region through the weekend. Increasing shower and thunderstorm chances through Sunday will result as upper disturbances interact with the boundary. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... With 6:30pm update, increased pops for several counties across Ohio, including adding some categorical pops in stratiform rain. Thunderstorms may have hit their peak intensity for the day, with one warning issued about 45 minutes in eastern Ohio and storms having weakened slightly since that time. While the bulk of precipitation will fall across eastern Ohio, storms do stretch east into Pennsylvania as well. Previous discussion follows. Frontal boundary lies from central OH into northern PA currently. Storms are firing to the west in Ohio where greater instability lies, a few of which have become severe due to presence of dry air aloft and DCAPE availability. As the boundary continues to settle south tonight, isolated to scattered showers and storms should remain mainly confined to the southern portion of the CWA. Still cannot rule out one or two of the stronger storms reaching our Ohio counties before instability wanes this evening. Some CAMs are hinting at continued elevated convection through much of the night south of the boundary. Elected to increase PoPs into the chance range south of Pittsburgh tonight, with too much remaining uncertainty to pinpoint exact areas. Although instability will be low, lingering moisture and ripples in the flow lend credence to this low probabilities. Above-normal low temperatures were maintained given the clouds and moisture present. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Although the models agree that the frontal boundary will linger across the region on Saturday, the NAM becomes an outlier by Sunday with a much stronger and further north surface low crossing our area by Monday, as opposed to a weaker center closer to the middle Ohio Valley. Will thus discount the more amplified solution for now. Nevertheless, likely PoPs remain justified during peak heating times of both Saturday and Sunday with continued shortwave passages and the presence of the front. PoPs drop off during the nighttime hours given instability loss. SPC maintained a marginal severe risk for Saturday afternoon/evening ahead of the front. This seems reasonable given that the overall wind field may be a bit too weak for much storm organization, but enough instability and sufficiently steep lapse rates may exist, along with mid-level dry air, for a severe storm or two. Likewise, any flood threat should remain localized. Although PWAT values are quite high, FFG values are as well, and it will probably require an area to get hit a few times for any excessive rainfall issues. Moisture and cloud cover should keep diurnal temperature ranges fairly small, with continued above normal max and min values. && .LONG TERM /MONDAY THROUGH FRIDAY/... Some uncertainty exists in the long term, as the front may not fully exit the region by Monday. Added some low PoPs back into the forecast, especially across the south. Zonal flow continues into midweek, when a frontal passage may provide at least a brief dry interlude. Another shortwave may arrive for the end of the week. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Prevailing VFR is expected through the evening, though showers and thunderstorms, developing along a warm front, may bring brief restrictions to the terminals south of I-70. Didn't stray much from the previous forecast with VCTS mentioned at ZZV and MGW and left out of all other locations until tomorrow with greater confidence in coverage. Some hi-res models suggest storms may develop and cross overnight but have opted not to carry these for now with low confidence in placement. Increasing low level moisture supports the development of fog at several sites overnight, though there may be just enough surface flow to limit IFR. For now, continued the MVFR mention, though it is likely IFR will occur where any thunderstorm passes. OUTLOOK... Restrictions will be possible in morning through the weekend and again in any thunderstorms that pass over a TAF site. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 8, 3:17 AM EDT, 15 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 317 AM EDT Fri Jun 8 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-090730- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 317 AM EDT Fri Jun 8 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 8, 5:28 PM EDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 528 PM EDT FRI JUN 8 2018 OHZ048-082215- Coshocton- 528 PM EDT FRI JUN 8 2018 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND HEAVY RAIN WILL AFFECT NORTHWESTERN COSHOCTON COUNTY... At 527 PM EDT, a strong thunderstorm was located near Killbuck, or 8 miles southwest of Millersburg, moving south at 10 mph. Wind gusts up to 45 mph and hail up to the size of nickels are possible with this storm. Locations impacted include... Coshocton... Warsaw... Nellie... Walhonding... Layland... Blissfield... New Guilford... Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4045 8218 4045 8189 4026 8184 4026 8219 TIME...MOT...LOC 2127Z 342DEG 8KT 4047 8204 SKH
Special weather statement, Jun 8, 6:13 PM EDT, 35 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 613 PM EDT FRI JUN 8 2018 OHZ050-PAZ029-WVZ001-002-082315- Jefferson-Washington-Brooke-Hancock- 613 PM EDT FRI JUN 8 2018 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND HEAVY RAIN WILL AFFECT NORTHEASTERN JEFFERSON...NORTHWESTERN WASHINGTON...NORTHEASTERN BROOKE AND SOUTHEASTERN HANCOCK COUNTIES... At 612 PM EDT, a strong thunderstorm was located over Steubenville, moving southeast at 15 mph. Wind gusts up to 45 mph and hail up to the size of nickels are possible with this storm. Locations impacted include... Weirton... Steubenville... Wellsburg... Avella... Toronto... Wintersville... Mingo Junction... Follansbee... Hooverson Heights... New Cumberland... Burgettstown... Franklin... Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4045 8034 4019 8049 4038 8076 4051 8069 TIME...MOT...LOC 2212Z 292DEG 5KT 4040 8065
Special weather statement, Jun 8, 6:41 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 641 PM EDT FRI JUN 8 2018 PAZ021-029-082315- Washington-Allegheny- 641 PM EDT FRI JUN 8 2018 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT CENTRAL WASHINGTON AND SOUTHWESTERN ALLEGHENY COUNTIES... At 641 PM EDT, a strong thunderstorm was located over Cecil-Bishop, or near Canonsburg, moving southeast at 15 mph. Wind gusts up to 55 mph and small hail are possible with this storm. Locations impacted include... Pittsburgh... Mount Lebanon... Bethel Park... McMurray... McKeesport... Canonsburg... Gastonville... West Mifflin... Baldwin... Upper St. Clair... Scott Township... Whitehall... This includes the following highways... Interstate 70 in Pennsylvania between mile markers 27 and 32. Interstate 79 in Pennsylvania between mile markers 22 and 30. Frequent cloud to ground lightning is occurring with this storm. Seek safe shelter inside a building or vehicle. LAT...LON 4030 8033 4046 8023 4036 7986 4012 8002 TIME...MOT...LOC 2241Z 297DEG 11KT 4034 8017
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:28 PM EDT | Special Weather Statement | PBZ | Coshocton | 47 min |
| Jun 8, 5:48 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 27 min |
| Jun 8, 7:01 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 25 min |
| Jun 8, 7:39 PM EDT | Areal Flood Warning | PBZ | Jefferson | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.